MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MACRO-NEEDLEHOLDER, 5 MM, 33 CM; REUSABLE NEEDLE HOLDER

KARL STORZ SE & CO. KG MACRO-NEEDLEHOLDER, 5 MM, 33 CM; REUSABLE NEEDLE HOLDER
Model Number 26173KL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, a small metal piece is dislocated from the needle holder.This fragment ended up in the patient's abdomen.There is no information the fragment in question could be retrieved.Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.
 
Additional Manufacturer Narrative
During surgery, a small metal piece is dislocated from the needle holder.This fragment ended up in the patient's abdomen.There is no information the fragment in question could be retrieved.Upon evaluation of the instrument, it could be confirmed that it was bent.In addition, the carbide insert is detached.The most probable root cause is improper handling.Further evidence for this probable root cause is a video provided to us by the hospital.This video shows that the needle was bent straight at the end of the sewing process using two needle holders.After consultation, this is not the correct procedure, but the needle is removed through the trocar in its original state.Bending/rotating the needle holders exerts forces on the inserts, which caused the reported malfunction.In conclusion, the failure could be confirmed, but a manufacturing error can be excluded.The customer will be informed about the evaluation results in a separate letter.Internal karl storz reference number: (b)(4).

Brand Name
MACRO-NEEDLEHOLDER, 5 MM, 33 CM
Common Device Name
REUSABLE NEEDLE HOLDER
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key15675196
Report Number9610617-2022-00293
Device Sequence Number6372761
Product Code GCJ
UDI-Device Identifier04048551001110
UDI-Public4048551001110
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173KL
Device Catalogue Number26173KL
Device Lot NumberXQ11
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown